MAUDE Adverse Event Report: ARTHREX, INC. TENODESIS SCREW, BIOCOMPOSITE; BONE FIXATION SCREW/PLATE

ARTHREX, INC. TENODESIS SCREW, BIOCOMPOSITE; BONE FIXATION SCREW/PLATE
Model Number TENODESIS SCREW, BIOCOMPOSITE
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 9/15/2023, it was reported by a sales representative via phone that an ar-1540bc biocomposite-tenodesis screw 4 x 10 mm had an issue.During a carpal metacarpal arthroplasty procedure on (b)(6) 2023, when the surgeon was trying to implant the screw, it was not as tight of a fit as preferred, and the device would not seat correctly.The screw was removed in one piece, nothing broke inside the patient, and a mini tightrope implant system with an unknown part and lot number was used to complete the procedure successfully.There was no case delay and no harm to the patient.The screw was discarded by the facility, no pictures were taken.This occurred during use with no patient harm.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to improper bone preparation.Per dfu-0111-7 at revision 0.G.Precautions.4.Bio-tenodesis screw only: use the appropriate size arthrex drill to create a pilot hole in the bone.

Brand Name
TENODESIS SCREW, BIOCOMPOSITE
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17920628
Report Number1220246-2023-08163
Device Sequence Number6671924
Product Code HWC
UDI-Device Identifier00888867018709
UDI-Public00888867018709
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K051726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberTENODESIS SCREW, BIOCOMPOSITE
Device Catalogue NumberAR-1540BC
Device Lot Number15097879
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2023
Supplement Date Received by Manufacturer02/17/2025
Initial Report FDA Received Date10/12/2023
Supplement Report FDA Received Date02/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown